Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2015, 10:15 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 7, 2015, 11:03 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS53 KLSX 080315
SVRLSX
MOC007-019-137-080415-
/O.NEW.KLSX.SV.W.0076.150608T0315Z-150608T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI...
SOUTHERN MONROE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1115 PM CDT
* AT 1013 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO GLASGOW...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS...SANTA FE...CENTRALIA...MADISON...STURGEON...MIDWAY...
HALLSVILLE...HOLLIDAY...HARRISBURG...FLORIDA AND THOMPSON.
THIS WARNING INCLUDES FINGER LAKES STATE PARK AND UNION COVERED
BRIDGE HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI NEAR EXIT 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3924 9244 3925 9232 3952 9230 3951 9180
3946 9171 3933 9172 3932 9169 3896 9242
3903 9255
TIME...MOT...LOC 0315Z 293DEG 31KT 3950 9217 3919 9282
HAIL...0.88IN
WIND...60MPH
$$
KANOFSKY2 follow-up statements
201
WWUS53 KLSX 080358
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT SUN JUN 7 2015
MOC137-080408-
/O.CAN.KLSX.SV.W.0076.000000T0000Z-150608T0415Z/
MONROE MO-
1058 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 3896 9242 3903 9255 3924 9244 3925 9232
3930 9232 3935 9231 3931 9205 3919 9196
TIME...MOT...LOC 0358Z 294DEG 37KT 3927 9203 3903 9248
$$
MOC007-019-080415-
/O.CON.KLSX.SV.W.0076.000000T0000Z-150608T0415Z/
BOONE MO-AUDRAIN MO-
1058 PM CDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
AUDRAIN AND NORTHERN BOONE COUNTIES UNTIL 1115 PM CDT...
AT 1056 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF CENTRALIA TO MIDWAY...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...MIDWAY...HALLSVILLE AND THOMPSON.
THIS WARNING INCLUDES FINGER LAKES STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI NEAR EXIT 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3896 9242 3903 9255 3924 9244 3925 9232
3930 9232 3935 9231 3931 9205 3919 9196
TIME...MOT...LOC 0358Z 294DEG 37KT 3927 9203 3903 9248
HAIL...0.75IN
WIND...60MPH
$$
KANOFSKY776
WWUS53 KLSX 080403
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CDT SUN JUN 7 2015
MOC007-019-080413-
/O.CAN.KLSX.SV.W.0076.000000T0000Z-150608T0415Z/
BOONE MO-AUDRAIN MO-
1103 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AUDRAIN AND NORTHERN
BOONE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.
LAT...LON 3896 9242 3903 9255 3924 9244 3925 9232
3930 9232 3935 9231 3931 9205 3919 9196
TIME...MOT...LOC 0403Z 294DEG 37KT 3925 9197 3901 9242
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:29 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 6:29 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 629 PM CDT Sun Jun 7 2015 .SHORT TERM: (Through Late Tonight) Issued at 317 PM CDT Sun Jun 7 2015 Primary concern for tonight will be on severe weather. Currently anticipate a shortwave near STJ travelling ENE to help initiate a corridor of strong to severe storms near the IA/MO border. As the synoptic cold front slides slowly south and eastward...additional development should occur along/ahead of it by this evening. Certainly ample instability (SBCAPE aoa 3000 J/kg) which compensates for the more marginal deep-layer shear values (~20-25 knots). Best odds of more widespread strong/severe storms continues to be across portions of northeast MO...west-central IL where best combination of forcing for ascent...instability...and shear will be collocated. Multicells with possible bowing segments will likely occur with damaging winds the primary threat. Large hail will also be possible...particularly with any cells that stay discrete and gain the ability to rotate. As we head deeper into the evening...instability will wane a bit so a bit lesser of a threat for severe weather roughly from I-70 and south. Heavy rain also is a possible threat with any training convection which is possible as flow becomes more and more parallel to baroclinic zone. Behind the effective frontal boundary...also expecting widespread shra w/ embedded thunder to affect the CWA through the late night hours. Gosselin .LONG TERM: (Monday through Next Sunday) Issued at 317 PM CDT Sun Jun 7 2015 (Monday) Models show decent lift thru the column at 12z from near what should be the low level frontal zone still expected to be just north and west of STL metro but this will sweep thru much of the CWA by midday. Prefer at or above higher MET MOS PoPs for most areas because of this, but it also looks like the further south expected position of the front Monday afternoon will limit the area where re-development of TSRA can occur. Trimmed this area a bit and limited mainly to the far southern counties just south of KFAM. Still believe there will at least be a marginal threat for severe with combo of moderately unstable air and decent bulk shear, but the window of opportunity will be small spatially and temporally for a short period of the afternoon in parts of southeast MO. Despite being behind the cold front for most of the day, should still see a warm day with mid-upper 80s for maxes expected, save in parts of southeast MO where more persistent cloud and better rain chances will limit their warmup. (Tuesday - Wednesday) Quiet period expected with NW flow aloft, with reduced moisture thru the column and lack of any fronts or clear upper level disturbances until late Wednesday. Very warm temps expected, with maxes each day in the upper 80s and lower 90s. (Thursday - Next Sunday) SW flow aloft pattern resumes, bringing back occasional upper level disturbances, moisture increasing thru the column, and a surface frontal boundary lingering. This will result in above climo PoPs thru much of this period, meaning persistent 30% chances and higher. Temps look to be at least seasonably warm if not remaining above average thru the period. TES && .AVIATION: (For the 00z TAFs through 00z Monday Evening) Issued at 624 PM CDT Sun Jun 7 2015 Focus continues to be on timing of thunderstorms and severity through this evening. Once again have delayed onset of storms another 1-2 hours per latest radar imagery and HRRR guidance. Band of convection has very slowly moved southward late this afternoon with individual elements predominantly travelling east or even a bit northeast. Have timing of onset around 0100 UTC at KUIN...0400 UTC at KCOU...and 0500-0600 at metro TAF sites. Storms may be strong to severe...particularly for KUIN early this evening. Predominant threats would be damaging winds and large hail. Still also expecting some shra with embedded thunder behind convective line as secondary shortwave rotates down the base of the amplifying trough. Quieter weather with winds veering to the northwest behind the cold front is anticipated by late Monday morning along with scattering out of the cloud deck. Specifics for KSTL: Focus continues to be on timing of thunderstorms and severity through this evening. Once again have delayed onset of storms another hour per latest radar imagery and HRRR guidance. Band of convection has very slowly moved southward late this afternoon with individual elements predominantly travelling east or even a bit northeast. Have timing of onset at Lambert Field around 0500 UTC. A few storms may be strong to severe with damaging winds and small hail possible. Still also expecting some shra with embedded thunder behind convective line as secondary shortwave rotates down the base of the amplifying trough through about 1300 UTC Monday morning. Quieter weather with winds veering to the northwest behind the cold front is anticipated by late Monday morning along with scattering out of the cloud deck. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 7, 3:31 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT SUN JUN 7 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 331 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. SOME OF THE STORMS THROUGH THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA ON MONDAY MORNING AND BE LIMITED TO SOME AREAS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI ON MONDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMS RETURNS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...ESPECIALLY FOR AREAS IN NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS. TES
In the hours before
Local storm report, Jun 7, 7:42 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN LORAINE 40.15N 91.22W
06/07/2015 E1.00 INCH ADAMS IL EMERGENCY MNGR
FELL IN 20 MINUTES.
&&
BYRDLocal storm report, Jun 7, 7:53 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 E LORAINE 40.15N 91.18W
06/07/2015 ADAMS IL EMERGENCY MNGR
REPORTS OF POWER OUTAGES IN NORTHERN PORTIONS OF ADAMS
COUNTY.
&&
BYRDLocal storm report, Jun 7, 7:58 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN GOLDEN 40.11N 91.02W
06/07/2015 M1.19 INCH ADAMS IL TRAINED SPOTTER
NO DAMAGE AROUND GOLDEN.
&&
BYRDLocal storm report, Jun 7, 8:43 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 NE PITTSFIELD 39.63N 90.78W
06/07/2015 M44 MPH PIKE IL AWOS
&&
BYRDLocal storm report, Jun 7, 9:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL PITTSFIELD 39.61N 90.81W
06/07/2015 E0.25 INCH PIKE IL TRAINED SPOTTER
VISIBILITY ALSO AROUND ONE-QUARTER MILE IN HEAVY RAIN
&&
TRUETTSpecial weather statement, Jun 7, 10:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1003 PM CDT SUN JUN 7 2015 MOZ034>036-041-042-080400- AUDRAIN MO-BOONE MO-MONROE MO-PIKE MO-RALLS MO- 1003 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUDRAIN AND NORTHERN BOONE COUNTIES IN CENTRAL MISSOURI...AND SOUTHERN RALLS... NORTHWESTERN PIKE AND MONROE COUNTIES IN NORTHEAST MISSOURI UNTIL 1100 PM CDT... AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MONROE CITY TO GLASGOW...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PARIS... SANTA FE... CENTRALIA... MADISON... CENTER... PERRY... STURGEON... FRANKFORD... SPENCERBURG... THIS STORM WILL AFFECT MARK TWAIN LAKE RECREATIONAL AREA AND UNION COVERED BRIDGE HISTORIC SITE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 29 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 7, 9:14 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Saint Charles | 49 days |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 8 hr |
| Jun 8, 12:38 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Jun 8, 3:38 AM CDT | River Flood Warning | LSX | Monroe | 54 hr |
| Jun 8, 6:29 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 5 hr |
| Jun 8, 6:40 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jun 8, 8:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone | 5 hr |
| Jun 8, 9:09 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Jun 8, 10:41 AM CDT | Areal Flood Warning | LSX | Shelby | 22 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 63 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.